MAUDE Adverse Event Report: COOK BIOTECH BIODESIGN OTOLOGIC REPAIR GRAFT

COOK BIOTECH BIODESIGN OTOLOGIC REPAIR GRAFT
Model Number G44839
Health Effect - Clinical Codes Hearing Loss (1882); Perforation (2001); Therapeutic Effects, Unexpected (2099)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional mfg narrative-notes date of event not provided by the complainant, 510(k) k161000 previously k150594.A review of the device lot history records indicated the device was manufactured to specifications.The documented non-conformance would not have contributed to the reported feedback.A total of ten (10) devices was produced from the lot.A review of the cbi complaint database did not reveal any additional complaints associated with the reported lot number.A review of the ifu revealed that perforation and recurrence are amongst the list of potential complications that "are possible with the use of surgical device materials in otologic procedures." a direct root cause, to the reported perforation persistence and increase in size, is inconclusive.Factors that could contribute to the reported outcome include: patient¿s overall health, lack of viable tissue in area being treated, inadequate blood supply to the repair, graft too small for defect, user technique, and patient post-operative care of the treated area and overall post-op patient activities.The reported worsening of the patient¿s hearing is a secondary effect of the perforation persistence and/or increase in size.
 
Event or Problem Description
On (b)(6) 2017, dr.(b)(6) implanted an ent-oto-0.6x0.9 for repair of a tympanic membrane perforation.This was a clean and dry procedure.No infection was present at the time of device placement.The perforation was small (under 10%) and centrally located.The device was hydrated and placed in an underlay fashion.Gelfoam was placed in the middle ear and an unspecified ointment was used on the external ear.The tympanic perforation persisted and increased in size.No infection was present, the device degraded / did not remodel, but it was not retrieved.The patient's hearing reportedly worsened from the pre-op state of hearing.The surgeon reported the patient will need another operation.

Brand Name
BIODESIGN OTOLOGIC REPAIR GRAFT
Common Device Name
OTOLOGIC REPAIR GRAFT
Manufacturer (Section D)
COOK BIOTECH
1425 innovation place
west lafayette IN 47906
MDR Report Key7183410
Report Number1835959-2018-00001
Device Sequence Number13493746
Product Code KHJ
UDI-Device Identifier10827002448398
UDI-Public(01)10827002448398(17)181219(10)LB1004103
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG44839
Device Catalogue NumberENT-OTO-0.6-0.9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GELFOAM AND OINTMENT
Patient Age60 YR